Alabama, 2014Damaging Wind in Alabama, August 7, 2014
August 7, 2014 · NWS HUN · 1 event in 1 county or zone
An isolated thunderstorm developed in Marshall County, AL and produced microburst damage between the Albertville and Boaz areas in the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed in Marshall County, AL and produced microburst damage between the Albertville and Boaz areas in the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 7, 2:04 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 7, 2:04 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT THU AUG 7 2014
.DISCUSSION...
THE 20Z SURFACE ANALYSIS...IR/VISIBLE SATELLITE IMAGERY AND AREA
88-D IMAGES INDICATED THAT AN INCREASING AREA OF SHRA/TSRA WAS
DEVELOPING INTO WESTERN TENNESSEE AND NORTH MISSISSIPPI. AN AREA OF
LOW PRESSURE WAS ANALYZED TO BE ACROSS NORTHERN MISSOURI...WITH A
NEARLY STATIONARY FRONT EXTENDING SOUTHEAST INTO THE TENNESSEE VALLEY
REGION. TEMPS ACROSS THE AREA WERE RANGING FROM THE LOWER TO MID 90S.
EXPECT SCATTERED SHRA/TSRA TO CONTINUE TO MOVE EAST-NORTHEAST INTO
THE FORECAST AREA THIS EVENING AND WILL KEEP IN CHANCE POPS FOR THE
AREA TONIGHT.
THE SHORT TERM MODELS ARE FAIRLY SIMILAR IN DEVELOPING A MID TO UPPER
LEVEL NORTHWEST FLOW AND MOVING THE SURFACE LOW AND SHORT WAVE AT
500 MILLIBARS SOUTHEAST INTO THE LOWER OHIO VALLEY BY 12Z FRIDAY.
WILL CONTINUE WITH LIKELY POPS ACROSS THE FORECAST AREA ON
FRIDAY...AS THE SHORT WAVE IS EXPECTED TO MOVE EAST THROUGH KENTUCKY
WITH TRAILING ENERGY MOVING THROUGH THE REGION. HAVE TRIMMED TEMPS
BACK A LITTLE TO NEAR GUIDANCE FOR HIGHS ON FRIDAY. THE FIRST SHORT
WAVE IS EXPECTED TO SHIFT EAST OF THE FORECAST AREA BY FRIDAY NIGHT
AND HAVE KEPT PRECIP CHANCES INTO THE CHANCE CATEGORY.
A SECOND SHORT WAVE IS EXPECTED TO MOVE ALONG THE SURFACE BOUNDARY
ACROSS THE REGION ON SATURDAY...AND HAVE KEPT PRECIP CHANCES INTO THE
LIKELY CATEGORY AGAIN. THE NORTHWEST FLOW WILL CONTINUE INTO MONDAY
AND TUESDAY...WITH PIECES OF SHORT WAVE ENERGY EXPECTED TO CONTINUE
TO MOVE SOUTHEAST THROUGH THE AREA. WILL STILL KEEP IN CHANCE POPS
FOR SHRA/TSRA FOR THE AREA THROUGH TUESDAY. BY WEDNESDAY...AN AREA OF
HIGH PRESSURE WILL CONTINUE TO SHIFT SOUTHEAST THROUGH THE CENTRAL
PLAINS STATES INTO THE OHIO VALLEY...WITH A WEAK SURFACE COLD FRONT
EXPECTED TO MOVE THROUGH THE AREA. HAVE CONTINUED WITH LOW CHANCE
POPS INTO THE LATTER PART OF THE EXTENDED FORECAST PERIODS...AS DRIER
AIR WILL BE SLOW TO MOVE SOUTHEAST INTO THE FORECAST AREA. HAVE KEPT
TEMPS CLOSE TO GUIDANCE NUMBERS THROUGH THE EXTENDED FORECAST
PERIODS.
TT
&&
.AVIATION...
/ISSUED 1215 PM CDT THU AUG 7 2014/
FOR 18Z TAFS... SCT TSRA WILL DEVELOP THIS AFTERNOON FROM WESTERN
MIDDLE TN INTO NORTHERN AND CENTRAL AL. WE HAVE INCLUDED VCTS AT BOTH
KMSL AND KHSV FROM 21Z-01Z, AND WILL AMEND FURTHER AS MORE EXACT
LOCATION AND TIMING CAN BE DETERMINED. VFR CONDS ARE ANTICIPATED
TONIGHT INTO EARLY FRIDAY. ADDITIONAL MORE ORGANIZED SHRA AND TSRA
ARE EXPECTED TO DROP SE INTO THE REGION LATE FRIDAY MORNING INTO
FRIDAY AFTERNOON. BRIEF PERIODS OF IFR AND MVFR WILL BE POSSIBLE DUE
TO +RA WITH ANY OF THE TSRA.
AK
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 72 92 72 91 / 30 60 40 60
SHOALS 71 92 71 92 / 40 60 40 60
VINEMONT 71 91 71 89 / 30 60 40 60
FAYETTEVILLE 70 90 70 89 / 40 60 50 60
ALBERTVILLE 71 90 71 90 / 30 60 40 60
FORT PAYNE 69 90 69 89 / 30 60 50 60
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 7, 9:50 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1050 AM CDT THU AUG 7 2014
ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-
LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-
MOORE-LINCOLN-FRANKLIN TN-
1050 AM CDT THU AUG 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...WITH THE BEST CHANCES OF RAIN IN NORTHWEST ALABAMA. RAIN
CHANCES WILL INCREASE TONIGHT...AS A FRONTAL BOUNDARY SAGS SOUTHWARD
ACROSS THE AREA FROM THE NORTH. BRIEF HEAVY RAINFALL AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MORE WIDESPREAD COVERAGE OF STORMS IS EXPECTED FRIDAY AND
SATURDAY...AS A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCES MOVE
ACROSS THE REGION. WIND GUSTS TO 40 MPH...LOCALLY HEAVY RAINFALL...
AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS FROM THE STRONGER
STORMS. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...DUE TO HIGH
AMOUNTS OF MOISTURE IN THE ATMOSPHERE AND SLOW STORM MOTION.
ALTHOUGH THE STORM SYSTEM WILL MOVE EAST OF THE REGION SATURDAY
NIGHT...ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING
STORMS WILL BE POSSIBLE FOR SUNDAY THROUGH WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
RSB/KDW
In the hours before
Special weather statement, Aug 7, 5:00 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT THU AUG 7 2014
ALZ016-072330-
CULLMAN AL-
600 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY UNTIL
630 PM CDT...
AT 559 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF CULLMAN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...GOOD HOPE...BALDWIN...VINEMONT...WEST POINT...JONES
CHAPEL...PHELAN...LOGAN AND SMITH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3424 8708 3431 8689 3431 8674 3410 8668
3406 8703
TIME...MOT...LOC 2259Z 254DEG 14KT 3418 8698
07Special weather statement, Aug 7, 5:30 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT THU AUG 7 2014
ALZ005-007-080000-
MORGAN AL-LIMESTONE AL-
630 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN AND SOUTHEASTERN
LIMESTONE COUNTIES UNTIL 700 PM CDT...
AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRICEVILLE...OR NEAR HARTSELLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...PRICEVILLE...FALKVILLE...SOMERVILLE...FLORETTE
AND VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3456 8702 3465 8679 3455 8679 3455 8675
3459 8671 3459 8669 3458 8668 3442 8662
3439 8696
TIME...MOT...LOC 2330Z 254DEG 13KT 3450 8691
07Special weather statement, Aug 7, 5:45 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
645 PM CDT THU AUG 7 2014
ALZ008-010-080015-
MARSHALL AL-DE KALB AL-
645 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 715 PM CDT...
AT 644 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOAZ...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...CROSSVILLE...GERALDINE...PAINTER...RODENTOWN...
ARONA...LATHAMVILLE...KILPATRICK AND MCVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3427 8625 3438 8597 3420 8591 3420 8611
3419 8611 3418 8619 3416 8622
TIME...MOT...LOC 2344Z 255DEG 10KT 3421 8615
07Thunderstorm Wind, Marshall
- When
- August 7, 5:50 PM CST to 5:55 PM CST
- Where
- Marshall County, Boaz to Albertville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 34.200, -86.170
A thunderstorm produced microburst type damage first in Albertville, Alabama, with numerous trees downed by thunderstorm winds along Highway 205. Three homes sustained minor to moderate damage due to trees falling and trees were reported through two additional homes. Also along Highway 205, several power lines, two power poles and four traffic lights were downed due to the thunderstorm winds. The Foodland grocery store in Albertville, Alabama sustained wind damage, with one third of its roof, sheeting and inside ceiling tiles, moderately damaged by thunderstorm winds. In Albertville, Alabama, numerous trees were downed by thunderstorm winds along Corbinville, Country Club and Cochran roads. A tree was also downed due to thunderstorm outflow winds at Boaz, Alabama.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Georgia, August 7 to 9, 20147 injured · $34,000 · 60 kt wind · 23 events
- Flash Flood and High Wind in Hawaii, August 7 to 11, 2014$100,000 · 54 kt wind · 16 events
- Flash Flooding in Tennessee, August 7 to 8, 2014$70,000 · 3 events
- Flash Flood and Hail in Colorado, August 7, 2014$35,000 · 1.75 in hail · 9 events
- Hail and Lightning Strike in Massachusetts, August 7, 2014$1,000 · 1 in hail · 31 events
- Wildfire in Texas, August 7, 2014$15,000 · 1 event
- Hail in New Hampshire, August 7, 20141.5 in hail · 9 events
- Hail and Damaging Wind in New York, August 7, 2014$2,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 7, 20141 in hail · 5 events
- Hail in Maine, August 7, 20141 in hail · 4 events
- Hail in Colorado, August 7, 20141 in hail · 4 events
- Hail and Damaging Winds in South Dakota, August 7, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539630.